MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

PLEXUS MANUFACTURING SDN. BHD INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97755
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient implanted with an implantable neurostimulator (ins) for spinal pain.It was reported that the patient's controller was getting hot during the recharge process but they were still able to charge so they didn't call right away.Now the controller wont charge the ins and removing/reinserting the batteries did not resolve the issue.While trying to charge on the day of the report the recharger got hot and then the controller got hot as well.The patient noted that they got so hot that it almost burned a blister onto them.The controller then indicated that it needed to be charged and was showing the orange battery level and it was not flashing the green light when plugged in to indication that it was charging.The controller battery had depleted extremely fast.The patient could hear something rattling around inside the controller when they shook it and stated that it had fallen off their bed 'a few weeks ago.' then the patient noted that the controller was able to charge and was also showing the red warning battery level for the ins.The controller and recharger were both replaced.No further complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received stated that replacement of the recharger and controller resolved the recharging issues and the burning sensation with recharging.No further complications were reported.
 
Additional Manufacturer Narrative
This is the main component of the system that was not listed on the initial report: product id: 97715, serial# (b)(4), product type: implantable neurostimulator.Product id: 97745, serial# (b)(4), product type: programmer, patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD
bayan lepas free industrial zo
bayan lepas 11900
MY  11900
MDR Report Key8111158
Report Number3004593495-2018-01131
Device Sequence Number16577561
Product Code LGW
UDI-Device Identifier00613994925985
UDI-Public00613994925985
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97755
Device Catalogue Number97755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer02/12/2019
02/25/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/12/2019
03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight79